Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Suggest alternative of Imitrex for pain treatment

User rating for this question
Very Good
Answered by

Diabetologist
Practicing since : 2004
Answered : 2582 Questions
Question
Dr. I have been using IMITREX SINCE IT CAME OUT. nOW i AM 70 AND i HAVE ddd AND dIABETES AND ibs. mY NECK IS FULl OF BULGING DISKS. I f I MOVE THE WRONG WAY i WAKE EVERY DAY WITH UNBEARABLE SCULL PAIN. tHE PAIN FEELS LIKE THERE IS A BURNING CORD WRAPPED AROUND MY SCULL. pULLING TIGHTER AND TIGHTER. iMITREX IS THE ONLY DRUGH THAT TAKES THIS PAIN AWAY. bUT iMITREX MAKES ME SWEAT PROFUSLY. i'M AFRAID Imitrrex will soon kill me as it is a vaso constrictor.
Posted Wed, 12 Mar 2014 in General Health
 
 
Answered by Dr. Saumya Mittal 56 minutes later
Brief Answer: try zolmitriptan Detailed Answer: Hi I am Dr Saumya Mittal, MD I will try to help you with the problem you have. Yes I understand that you may have trouble with Imitrex, or Sumatriptan. That is in fact a known side effect, the sweating and palpitations. However there are now newer drugs in the class, like zolmitriptan etc whose side effect profile is less. In fact Zolmitriptan is available as a nasal spray with an equally quick response, and faster if anything. And the side effect profile is less severe So I will suggest you talk to your doctor to change from Imitrex to Zolmist nasal spray. I hope this helps you. I also hope that your sugars are well controlled. By the way what are you taking for diabetes? And DDD? What exactly do you mean by DDD? And what do you take for it? Please feel free to ask any further queries. Best of luck Dr Saumya Mittal
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor